MAUDE Adverse Event Report: COOK INC WORD CATHETER SILICONE BARTHOLIN GLAND BALLOON; KNA INSTRUMENT, MANUAL, SPECIALIZED OBSTETRIC-GYNECOLOGIC

COOK INC WORD CATHETER SILICONE BARTHOLIN GLAND BALLOON; KNA INSTRUMENT, MANUAL, SPECIALIZED OBSTETRIC-GYNECOLOGIC
Model Number G55442
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: senior manager.Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during bartholin gland abscess treatment, a word catheter silicone bartholin gland balloon ruptured.This occurred five (5) days after being placed.According to the initial reporter, the procedure was completed by an experienced specialist, a candidate of medical sciences, and "correctly according to all medical requirements, which are reflected in the instructions." it was reported that none of the device remained within the patient.Another word catheter was placed following the incident.No adverse effects to the patient were reported to have occurred due to the device failure.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device confirmed the catheter was received in used condition.The scalpel and syringe were not returned.The catheter length measured 5.5 cm.The balloon burst 5 mm from the distal tip.The burst caused the balloon to partially split about 3/4 around the circumference of the balloon.The edge of the inner catheter under the balloon had a ragged appearance.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: always inflate the balloon with sterile liquid.Never inflate with air, carbon dioxide or any other gas.Do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Precautions: do not exceed the maximum 3ml inflation volume for this balloon device.Do not use petroleum-based ointments or lubricants since the may damage silicone and burst.Epithelization time may vary depending on each patient.The word- catheter-silicone bartholin gland balloon is not intended to be left indwelling for periods of time greater than twenty eight (28) days.A definitive conclusion could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Corrected information: b3, g4: initial date received by the manufacturer was 7/23/2019.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 12aug2019: it was reported that after the original word catheter ruptured, another word catheter was placed 7 days later.

Brand Name
WORD CATHETER SILICONE BARTHOLIN GLAND BALLOON
Common Device Name
KNA INSTRUMENT, MANUAL, SPECIALIZED OBSTETRIC-GYNECOLOGIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8837981
Report Number1820334-2019-01833
Device Sequence Number2070445
Product Code KNA
UDI-Device Identifier00827002554429
UDI-Public(01)00827002554429(17)211026(10)9263238
Combination Product (Y/N)N
Initial Reporter CountryCY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model NumberG55442
Device Catalogue NumberJ-BGC-015055
Device Lot Number9263238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/12/2019
09/25/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/09/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight57